Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 68, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 1997, 8:25 PM MDT for Prowers County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 8:25 PM MDT (02:25 UTC)
- Expired
- Jun 25, 1997, 9:25 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 260225 RRA SVRPUB COC099-260325- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 825 PM MDT WED JUN 25 1997 * SEVERE THUNDERSTORM WARNING FOR PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 925 PM MDT * SOME LOCATIONS AFFECTED ALONG AND SOUTH OF HIGHWAY 50 EAST OF LAMAR THROUGH 920 PM MDT GRANADA AND BRISTOL THROUGH 835 PM MDT HOLLY BY 900 PM MDT * AT 824 PM MDT RADAR SHOWED SEVERE STORMS EXTENDING FROM 10 MILES NORTH OF GRANADA TO 1 MILE WEST OF GRANADA TO 20 MILES WEST-SOUTHWEST OF GRANADA. THESE THUNDERSTORMS WERE MOVING EAST AT 10 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. REMEMBER...SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:06 PM MDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 2:06 PM MDT, 6 hours 19 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT WED JUN 25 1997 THE FORECAST CONCERN FOR TONIGHT WILL BE THE STRENGTH AND COVERAGE OF THUNDERSTORMS. DEW POINTS OVER THE EASTERN PLAINS TODAY ARE IN THE LOWER TO MID 50S AND THE ATMOSPHERE HAS BECOME MORE UNSTABLE. GOES LIFTED INDICIES AT 18Z WERE -3 TO -4...BUT CAPES WERE FAIRLY LOW MOSTLY BELOW 900 J/KG...BUT LOCATIONS NEAR THE PALMER DIVIDE SHOWED HIGHER CAPES. DURING THE NEXT COUPLE HOURS THE ATMOSPHERE WILL LIKELY DESTABILIZE EVEN MORE. STILL LOOKS LIKE THE BEST CHANCE FOR SEVERE WX WILL BE OVER THE PIKES PEAK/PALMER DVD AREA...WHERE THE TORNADO WATCH IS IN PLACE. BUT WE MAY ALSO SEE SOME SEVERE WEATHER OVER PLACES LIKE KIOWA...BENT...AND PROWERS COUNTIES. THUNDERSTORMS COULD LINGER INTO THE LATE EVENING HOURS OVER SOME AREAS OF THE PLAINS AS OUTFLOW BOUNDARIES HELP TO SUSTAIN CONVECTION. THE SAN LUIS VALLEY AND SW MTNS CONTINUE TO BE FAIRLY DRY AND WOULD EXPECT ONLY ISOLATED OR WIDELY SCATTERED EARLY EVENING ACTIVITY. GUIDANCE TEMPS LOOK OK.
In the hours before
Local storm report, Jun 25, 6:38 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 638 PM MDT WED JUN 25 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0632 PM 15 W CAMPO CO 0.75 INCH HAIL 06/25/97 BACA
Special weather statement, Jun 25, 6:51 PM MDT, 1 hour 34 minutes before
COZ076-260210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 651 PM MDT WED JUN 25 1997 ...SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 800 PM FOR WESTERN OTERO COUNTY... THUNDERSTORMS HAVE MOVED EAST OF OTERO COUNTY AND NO FURTHER HEAVY RAINFALL IS EXPECTED IN THE ADVISORY AREA. HOWEVER FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED TO REMAIN A PROBLEM UNTIL 800 PM...AFTER WHICH WATER WILL BEGIN TO RECEDE.
Special weather statement, Jun 25, 7:54 PM MDT, 31 minutes before
COZ060>081-250430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 800 PM MDT WED JUN 25 1997 ...THE TORNADO WATCH FOR EL PASO AND TELLER COUNTIES HAS EXPIRED... THE TORNADO WATCH THAT WAS IN EFFECT FOR EL PASO AND TELLER COUNIES HAS EXPIRED. AT 800 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DECREASING IN INTENSITY AND COVERAGE OVER EASTERN COLORADO.
Special weather statement, Jun 25, 8:00 PM MDT, 25 minutes before
COZ060>081-250430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 800 PM MDT WED JUN 25 1997 ...THE TORNADO WATCH FOR EL PASO AND TELLER COUNTIES HAS EXPIRED... THE TORNADO WATCH THAT WAS IN EFFECT FOR EL PASO AND TELLER COUNIES HAS EXPIRED. AT 800 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DECREASING IN INTENSITY AND COVERAGE OVER EASTERN COLORADO.
Special weather statement, Jun 25, 8:00 PM MDT, 25 minutes before
COZ060>081-250430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 800 PM MDT WED JUN 25 1997 ...THE TORNADO WATCH FOR EL PASO AND TELLER COUNTIES HAS EXPIRED... THE TORNADO WATCH THAT WAS IN EFFECT FOR EL PASO AND TELLER COUNIES HAS EXPIRED. AT 800 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DECREASING IN INTENSITY AND COVERAGE OVER EASTERN COLORADO.
Special weather statement, Jun 25, 8:17 PM MDT, 8 minutes before
COZ076-260220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 800 PM MDT WED JUN 25 1997 ...SMALL STREAM FLOOD ADVISORY ENDED FOR WESTERN OTERO COUNTY AT 800 PM... ADDITIONAL RAINFALL HAS ENDED OVER OTERO COUNTY THIS EVENING AS THUNDERSTORMS HAVE PUSHED EAST OF THE AREA. THE WATER HAS RECEDED IN THE CREEKS AND STREAMS OF WESTERN OTERO COUNTY...THEREFORE THE SMALL STREAM FLOOD ADVISORY FOR WESTERN OTERO COUNTY HAS BEEN ALLOWED TO EXPIRE AT 800 PM. KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.